Limp, thin hair!

by Melissa
(Minnesota)

Hi Wray, I am a 28 year old female. About a year ago I started noticing my hair was starting to thin mostly around my front hair line. Now a year later it is extremely thin, limp and no body. Nothing like my hair used to be!!! I eat extremely healthy so I know nutrition has nothing to do with it. I don't take any medications.

I was on the birth control pill for probably 10 years!! Have now been off the pill for a little over a year and a half. Was wondering if my hormones are way out of whack? If this is the case, will Natpro help with balancing out my hormones?? Any other ideas?!! I am in desperate need to fix this problem!!

Please help!!

Comments for Limp, thin hair!

Click here to add your own comments

Nov 23, 2010
Limp, thin hair!
by: Wray

Hi Melissa Undoubtedly the pill has caused the problem, I'm very relieved you've come off it. You might be too once you've seen this page we have on Contraceptives. Contraceptives upset the ovaries, and depending on the kind you took, stop ovulation. Once this stops no progesterone is made. This is such an important hormone, not least because it balances out the oestrogen and testosterone we make. Excess testosterone causes hair loss in a woman, it also causes facial hair to grow too, not what we need! The link I've given you explains what occurs once stopping the pill. You could consider taking 2000mg/day N-acetyl cysteine, 2000mg/day inositol and 2-3mg/day biotin. These three aid in hair growth, cysteine making this and the skin and nails strong, inositol helps to stabilise insulin, and is often called the anti-alopecia vitamin, and biotin also assists in blood glucose control. Take care Wray

Nov 29, 2010
Limp, thin hair!
by: Melissa

Wray, thanks so much for your advice!!! I have started with the vitamins. I was wondering if I should take Natpro too?? If so how much? Thanks!!

Dec 06, 2010
Limp, thin hair!
by: Wray

Hi Melissa Well what can I say! I'm passionate about progesterone, as you've probably noticed. It will certainly help with the after affects of the pill, help the ovaries too. And as most pregnant women will testify, their hair is wonderful when pregnant with all the progesterone they are making. Their skin and nails too, as I can testify too, having used it for nearly 15 yrs now. If you should consider it please see this page we have on How to use progesterone cream. I generally recommend 100-200mg/day, dependant on symptoms. But before you do start it, please see this page we have on Oestrogen Dominance. It can occur and is disconcerting if it does! So pleased the advice helped. Take care Wray

Dec 12, 2010
hair falling out
by: Anonymous

My hair has been falling out (handfulls) with the use of progesterone for the last year and a half and I am not sure why- have used cream, natpro, oral progesterone, everything and still have hair loss when taking about 50-100 mg. eyelashes have fallen out also- am i just shedding old dry hair quickly and growing new healthier hair with progesterone? please help

Jan 02, 2011
hair falling out
by: Wray

Hi there It could be your testosterone is too high, this is the main cause of shedding hair. Have you been tested for your hormone levels? Testosterone causes androgenic alopecia or male pattern baldness in women. I'm not sure how old you are, but if in Peri-menopause levels of progesterone drop, whereas oestrogen and testosterone do not. In fact in many women testosterone rises, causing AA, adult acne and facial hair. I recommend 100-200mg/day progesterone, dependant on symptoms. It could be the amount you were using was too low, and not sufficient to get past the Oestrogen Dominance stage. Please consider using a higher amount. Oral progesterone is the least affective delivery system, please see our page on Progesterone application methods. A slow thyroid also causes hair loss, particularly eyelashes. Hypothyroidism is mostly caused by a lack of vitamin D, please have a test done. For more info please see the Vitamin D council website. A lack of vitamin D reduces the benefits of progesterone, this could be one reason it wasn't helping as much as it should. Stress also causes hair loss. The B vitamins drop sharply with stress, as does progesterone. Please consider taking the following nutrients to help, 2000mg/day N-acetyl cysteine, 2000mg/day inositol, 2-3mg/day biotin and 100mg/day thiamine (B1). These are known to help hair loss, in fact inositol is called the anti-alopecia vitamin. Some authorities believe an unstable blood glucose is the cause of AA, if you think this might be your problem, please see our page on Insulin Resistance. Their reasoning comes from the fact that excess insulin increases levels of testosterone. Take care Wray

Apr 04, 2011
LiMei76
by: LiMei76

Ever since I was a little kid I have suffered with fine hair. I really hate it. It is hard for me to hold a curl and mousse does not really make a difference, but a good shampoo can make that difference. I found that with the Volume products from Shielo Haircare.

I initially liked Shielos Volume Shampoo because it smells absolutely wonderful! Then I saw the price and I was sold.

That is when I get the best results. I have tried other shampoos that are comparable to this one and they do not add up. I can honestly tell a difference with this shampoo. It is also great for little kids. Sometimes when I am out of my daughters shampoo I let her use this. Although it is not tear free it is four year old friendly. I will continue to purchase this in the future and would suggest it to others.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.



Search over 6,000 pages on this site...

Do you have a progesterone deficiency?

This free questionnaire will tell you in 10 minutes

Just enter your email address and click the button...

Why do I ask for your email address? Simply so I can stay in touch. Your details will not be revealed to anyone


Do you have a question or concern?

See what's being discussed, ask for help, give your thoughts or experiences, or just browse...

See the FAQ pages...


Natural Progesterone Cream

Discover the facts...


Health care practitioners and therapists

Here's an
Associate Program
that may be a good fit for your practice


Your language

Translate this website into your language


Is this the future of medicine?

Watch this important video